Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 8, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 24, 2019, 4:25 PM CDT for Crawford County, Washington County, Missouri. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2019, 4:25 PM CDT (21:25 UTC)
- Expired
- Mar 24, 2019, 5:18 PM CDT
- In force
- 53 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 76 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 4:31 PM CDT | TSTM WND DMG | 8 Sw Anthonies Mill, MO | DELAYED REPORT. LOCATION AND TIME BOTH APPROXIMATE AND ESTIMATED FROM RADAR. PHOTOS POSTED TO SOCIAL MEDIA OF TREE DAMAGE, STRUCTURAL DAMAGE TO A HOME, AND CAR DAMAGE NEAR THE TOWN OF BUTTS AND THE HUZZAH CREEK RECREATIONAL AREA. TWO GRAIN BINS WERE SWEPT OFF |
| Mar 24, 4:31 PM CDT | TORNADO | 8 Sse Leasburg, MO | TORANDO RATED EF0. PATH LENGTH OF 5.75 MILES AND MAX PATH WIDTH AROUND 100 YARDS. THE TORNADO BEGAN ON THE SOUTH SIDE OF THE HUZZAH RIVER APPROXIMATELY 8 MILES EAST NORTHEAST OF STEELVILLE WHERE A BARN WAS DAMAGED. THE TORNADO THEN TRACKED GENERALLY EASTWARD H |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 2:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 469 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
464
WUUS53 KLSX 242125
SVRLSX
MOC055-221-242230-
/O.NEW.KLSX.SV.W.0008.190324T2125Z-190324T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
425 PM CDT SUN MAR 24 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northeastern Crawford County in east central Missouri...
Northwestern Washington County in east central Missouri...
* Until 530 PM CDT.
* At 424 PM CDT, a severe thunderstorm was located south of
Leasburg, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public reported one inch hail 4 miles north of Steelville.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Anthonies Mill, Leasburg and Richwoods.
This also includes Onondaga Cave State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3810 9133 3821 9096 3820 9077 3799 9078
3796 9133
TIME...MOT...LOC 2124Z 257DEG 20KT 3803 9123
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Maples2 follow-up statements
097
WWUS53 KLSX 242151
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
451 PM CDT SUN MAR 24 2019
MOC055-242159-
/O.CAN.KLSX.SV.W.0008.000000T0000Z-190324T2230Z/
Crawford MO-
451 PM CDT SUN MAR 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Missouri.
LAT...LON 3817 9110 3821 9097 3820 9077 3799 9078
3797 9110
TIME...MOT...LOC 2149Z 257DEG 20KT 3806 9106
$$
MOC221-242230-
/O.CON.KLSX.SV.W.0008.000000T0000Z-190324T2230Z/
Washington MO-
451 PM CDT SUN MAR 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN WASHINGTON COUNTY...
At 449 PM CDT, a severe thunderstorm was located over Anthonies Mill,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public reported one inch hail 4 north of Steelville earlier
this evening.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Anthonies Mill, Richwoods and Latty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3817 9110 3821 9097 3820 9077 3799 9078
3797 9110
TIME...MOT...LOC 2149Z 257DEG 20KT 3806 9106
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Maples853
WWUS53 KLSX 242218
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
518 PM CDT SUN MAR 24 2019
MOC221-242227-
/O.CAN.KLSX.SV.W.0008.000000T0000Z-190324T2230Z/
Washington MO-
518 PM CDT SUN MAR 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Missouri.
LAT...LON 3817 9110 3821 9097 3820 9077 3799 9078
3797 9110
TIME...MOT...LOC 2215Z 257DEG 20KT 3810 9086
$$
MaplesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 4:21 PM CDT, 4 minutes earlier.
Area forecast discussion, Mar 24, 4:21 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 421 PM CDT Sun Mar 24 2019 .SHORT TERM... (Through Late Monday Night) Issued at 400 PM CDT Sun Mar 24 2019 Thunderstorms have developed within the last 90 minutes from central through south central MO in response to large scale forcing with the upper low in northwest MO and subsequent reduction in CIN, and were pushing into east central MO. As discussed in the previous AFD update, the coverage of storms will continue to increase and the greatest severe threat will reside the remainder of this afternoon and into this the first half of this evening across east central and southeast MO into southwest IL along and ahead of the advancing surface low and southwestward trailing cold front. The latest mesoanalysis shows SBCAPE on the order of 500-1000 J/KG in this region, and further destabilization is expected in response to low level moisture/warm thermal advection topped by steep mid level lapse rates. Deep layer shear continues to support supercells with large hail the primary threat, although there will also be a limited tornado threat centered across southeast MO and southwest IL along and ahead of the advancing surface low and where surface winds are forecast to locally back and a west-east warm front will also reside. The thunderstorm threat should pass to the east by late evening. From late evening through overnight hours I am expecting low stratus to become dominate within the low level north-northeast flow/CAA in the wake of the the surface low and cold front. Scattered showers are also expected from the late evening through overnight, especially across IL and eastern MO attendant with the southeastward moving upper low and vort max. Monday looks like a chilly day across the region. There will be a threat of spotty showers across the southeast half of the CWA in the morning attendant with trailing vort max. Stratus will blanket the region during the morning and then slowly decrease north to south during the afternoon. The combination of the clouds and north-northeast winds and low level CAA will result in highs some 5 to 15 degrees below normal for late March. Continued clearing to the south is expected on Monday night as a northwest flow short wave passes helping build high pressure into the region and strengthening the low level CAA. Much of the area will see below freezing temperatures. Glass .LONG TERM... (Tuesday through Next Sunday) Issued at 400 PM CDT Sun Mar 24 2019 Surface high pressure centered in the Great Lakes on Tuesday will still influence sensible weather due to its southwestward extension well into the lower-mid MS Valley. Highs Tuesday will slightly warmer than Monday but will still remain below average. Finally a big warm will commence from mid-late week - first as ridging aloft builds into the area on Wednesday and low level flow becomes southerly, and then later in the week as the flow aloft becomes west to southwest and the WAA regime persists. It also appears that during the later part of the week and into the first part of the weekend the threat of precipitation will ramp up, although the ECMWF and GFS vary a bit on all the details. The GFS has good low level moisture return and a weak disturbance aloft bringing a chance of showers by Thursday, while Friday into Saturday there will be a migratory trof and associated surface low and frontal system bringing showers and scattered thunderstorms. Glass && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1241 PM CDT Sun Mar 24 2019 Showers and thunderstorms are expected to develop between 20-21z across the region in advance of a cold front and upper level disturbance. The greatest concentration will be from the St. Louis region across southeast MO and southwest IL between 23-02z with the potential for strong-severe storms. The new TAFS for the St. Louis area terminals reflect this increased thunderstorm threat. I think KUIN will mainly see showers which is also reflected this evening. Later this evening and overnight flight conditions will deteriorate through MVFR and into IFR as stratus becomes predominant in the wake of the low pressure system and cold front. There could also be some spotty rain showers overnight and into early Monday morning. The IFR flight conditions should persist through the first half of Monday morning with gradual improvement from the late morning into the afternoon. SPECIFICS FOR KSTL: Showers and thunderstorms will impact the terminal later this afternoon and evening. I have centered the main threat in the 23-02z time frame although storms could begin as early as 22z. Some of the storms could be strong and at this point have gusts and IFR flight conditions will a TEMPO group. Later this evening and overnight flight conditions will deteriorate through MVFR and into IFR by 06z, as stratus becomes predominant in the wake of the low pressure system and cold front. There could also be some spotty rain showers overnight and into early Monday morning. The IFR flight conditions should persist through the first half of Monday morning with gradual improvement from the late morning into the afternoon. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 24, 3:55 AM CDT, 12 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 355 AM CDT Sun Mar 24 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 355 AM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely through late this evening. A few severe storms are possible mainly for east-central and southeast Missouri and southern Illinois and especially during the afternoon and early evening hours. Large hail will be the primary threat, with damaging winds also possible. Moderate to major river flooding is ongoing on the Mississippi River north of Saint Louis and on the Illinois River at Hardin. See the appropriate Flood Statements for specific details. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Major river flooding is ongoing at Saverton Lock and Dam on the Mississippi River, otherwise, several locations on the Mississippi River will continue to be in or are forecast to reach moderate flooding. Moderate flooding is also forecast on the Missouri River at Jefferson City and on the Illinois River at Hardin. See the appropriate Flood Statements for specific details. There is a chance for thunderstorms on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early evening for east-central and southeast Missouri and southern Illinois. TES
In the hours before
Local storm report, Mar 24, 3:53 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 7 WNW CUBA 38.12N 91.51W
03/24/2019 M0.25 INCH CRAWFORD MO TRAINED SPOTTER
&&
BRITTLocal storm report, Mar 24, 4:09 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL CUBA 38.06N 91.40W
03/24/2019 M0.25 INCH CRAWFORD MO EMERGENCY MNGR
&&
MABLocal storm report, Mar 24, 4:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
425 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 4 N STEELVILLE 38.02N 91.35W
03/24/2019 M1.00 INCH CRAWFORD MO PUBLIC
HAIL UP TO THE SIZE OF QUARTERS.
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:36 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade, Osage | 54 min |
| Mar 24, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 47 min |
| Mar 24, 4:12 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 38 min |
| Mar 24, 4:31 PM CDT | Special Weather Statement | LSX | Ralls | 44 min |
| Mar 24, 4:34 PM CDT | Tornado Warning | LSX | Crawford, Washington | 41 min |
| Mar 24, 4:54 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 51 min |
| Mar 24, 4:59 PM CDT | Special Weather Statement | LSX | Saint Louis, City of Saint Louis | 61 min |
| Mar 24, 5:04 PM CDT | Special Weather Statement | LSX | Franklin | 41 min |
| Mar 24, 5:04 PM CDT | Tornado Warning | LSX | Washington | 41 min |
| Mar 24, 5:06 PM CDT | Special Weather Statement | LSX | Callaway | 54 min |
| Mar 24, 5:07 PM CDT | Special Weather Statement | LSX | Pike | 68 min |
| Mar 24, 5:18 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike | 57 min |
| Mar 24, 5:28 PM CDT | Tornado Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 47 min |
| Mar 24, 5:40 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 50 min |
| Mar 24, 6:05 PM CDT | Special Weather Statement | LSX | Montgomery | 55 min |
| Mar 24, 6:09 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 51 min |
| Mar 24, 6:10 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 50 min |
| Mar 24, 6:18 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 46 min |
| Mar 24, 6:22 PM CDT | Special Weather Statement | LSX | Crawford | 38 min |
| Mar 24, 6:28 PM CDT | Special Weather Statement | LSX | Lincoln, Saint Charles, Warren | 47 min |
| Mar 24, 6:31 PM CDT | Special Weather Statement | LSX | Reynolds | 59 min |
| Mar 24, 6:31 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Lincoln, Saint Charles, Warren | 43 min |
| Mar 24, 6:54 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 19 min |
| Mar 24, 6:55 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Washington | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.